Announcement

Collapse
No announcement yet.

Vitamin D = Itching?

Collapse
X
  • Filter
  • Time
  • Show
Clear All
new posts

  • Vitamin D = Itching?



    I recently (1 month now) upped my D intake to 4000-6000 mg a day, as per Feeltheanimals (and others) suggestions. I'm curious if anybody else upping their vitamin D intake has experienced itching? I see on the web its a possible overdoes symptom.


    I've got sensitive skin, and got a few bug bites (either cock roaches or bed bugs - welcome to NYC I guess), but unlike in the past the bites are never going away, and now I've got flair ups and eruptions of itching all over. It uncharacteristically severe.


    I'm stopping my D intake (well - keeping whats in the damage control formula, and sunlight) for a few weeks to see if it subsides. It could also be stress itch I suppose.


    Just curious if anyone out there experienced high D symptoms of any kind.


  • #2
    1



    You may be allergic to any fillers in the vitamin D that you're taking.


    Did you test your vitamin D levels 25(OH) before supplementing? It is a fat soluable vitamin but I think it's hard to actually overdose on vitamin D. Time to re-test, levels should be at least 60.


    If you try it again, I'd spread the dose out through the day with meals. I'm taking 10,000 IU's vitamin D at the moment. Oh, and make sure it is D3 and not D2.


    If it doesn't clear up, maybe a dermatologist may give you some answers.

    Comment


    • #3
      1



      Vitamin D is supposed to be safe up to 40,000 IU/day. I typically take about 4000 IU/day but have not experienced adverse symptoms.


      Definitely check all the ingredients and the type of D. It doesn't contain Niacin does it?

      Comment


      • #4
        1



        ^^^


        That's what I was thinking. It sounds like a "niacin flush" to me.

        Comment


        • #5
          1



          http://www.gnc.com/product/index.jsp...099&cp=2104808 is the product.


          It's 1000mg tablets of vitamin d-3 only - no other supplement in it. I don't see any questionable ingredients, and I'm not allergic to anything I know of.

          Comment


          • #6
            1



            I'm not entirely sure your skin condition can be attributed to your Vit D intake. Or even a Niacin "flush". Skin eruptions with itching could easily be eczema or a host of other dermatological conditions.


            You mentioned being in a new environment (NYC). There could be allergens there you've been sensitized to which are causing this reaction in your skin.


            I'm not advocating for or against your use of Vit D just giving you other avenues to explore if the condition doesn't clear up with decreased usage.

            Comment


            • #7
              1



              Not MG, but IU. Well, I don't know. If that brand is causing the skin problem, stop taking it for a couple of weeks and see. Maybe try a different brand.


              I think it's a good idea for everyone to test their levels before and after supplementing vitamin D.

              Comment


              • #8
                1



                I have been taking 5,000 iu of D3 for about 3 months and my blood level only got up to 42. I upped it to 10,000 per day and will check again in a few more months. I have not noticed any reaction.


                One thing I did notice is that your brand is in a tablet form. My research indicates by far the best way is to take the D3 in a gel based capsule. It is really cheap stuff and the pills are very small.


                Good luck figuring it out!

                Comment


                • #9
                  1



                  Garden Diva, it got up to 42 from what? How much did it go up on 5000 ius. I took 2000 ius. total and my levels didn't budge, so went up to 10000 ius.


                  Vitamin D acts like a hormone and very important to metabolism.

                  Comment


                  • #10
                    1



                    @roccoernest


                    Are you getting enough Vitamin K2. It is supposed to regulate Vitamin D3. So if not enough Vitamin K2 is present in your food, then D3 may have a toxic effect if taken at a higher level.


                    My wife is a vegetarian, and got overdose symptoms, when we were using a higher dose of Vitamin D3. We added the K2 and reduced the D3. Now everything is fine.


                    Also meat may not contain enough K2, if it is not grass fed. Liver is sure to have some K2.


                    Me and my son did not have the same overdose symptoms as I am making sure to eat some liver every week.


                    My wife is eating ghee and butter, but unfortunately the cows here are not pastured, and apparently produce negligible K2. This time the ghee also turned out to be completely white. Indicating a lack of Vitamins.

                    Comment


                    • #11
                      1



                      Same with Vitamin A. D needs A in order to work.

                      Comment


                      • #12
                        1



                        I'm taking K2 - the thorne drops. Interestingly the bottle doesn't say what the dosage is, so I take about 4 drops in water twice a day (mornings, bedtimes).


                        I'm thinking its not the D, but I'll go a week to let it flush out and see. The bug bites are persistent and seem to never stop itching and never go away and never reduce in size, even after months!

                        Comment


                        • #13
                          it was

                          bedbugs. yuck.

                          Not vitamin D anyway, thats good. A thorough cleaning, destruction of all my clothes and apartment move solved it.

                          Comment

                          Working...
                          X